On the bidomain problem with FitzHugh–Nagumo transport

Matthias Georg Hieber, Jan Prüss*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

7 Citations (Scopus)


The bidomain problem with FitzHugh–Nagumo transport is studied in the (Formula presented.)-framework. Reformulating the problem as a semilinear evolution equation, local well-posedness is proved in strong as well as in weak settings. We obtain solvability for initial data in the critical spaces of the problem. For dimension (Formula presented.), by means of energy estimates and a recent result of Serrin type, global existence is shown. Finally, stability of spatially constant equilibria is investigated, to the result that the stability properties of such equilibria are the same as for the classical FitzHugh–Nagumo system in ODE’s. These properties of the bidomain equations are obtained combining recent results on the bidomain operator (Hieber and Prüss in Theory for the bidomain operator, submitted, 2018), on critical spaces for parabolic evolution equations (Prüss et al in J Differ Equ 264:2028–2074, 2018), and qualitative theory of evolution equations.

Original languageEnglish
Pages (from-to)1-15
Number of pages15
JournalArchiv der Mathematik
Publication statusAccepted/In press - 2018 Jun 14
Externally publishedYes


  • Bidomain operator
  • Critical spaces
  • FitzHugh–Nagumo transport
  • Global existence
  • Maximal $$L_p$$Lp-regularity
  • Stability

ASJC Scopus subject areas

  • Mathematics(all)


Dive into the research topics of 'On the bidomain problem with FitzHugh–Nagumo transport'. Together they form a unique fingerprint.

Cite this